MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes hwc, hrs.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an open reduction internal fixation (orif) of periprosthetic femur fracture on (b)(6) 2019, the variable angle (va) curved condylar plate broke after being implanted to the patient for 3 months.A patient came back to have the plate removed that the patients leg wasn`t straight and can`t walk.A new procedure performed to fix the femur which displaced after the plate broke.It is unknown if there was a surgical delay.Procedure successfully completed.Patient outcome is unknown.Concomitant device reported: unk - screws: trauma (part# unknown; lot# unknown; quantity 1).This report is for one (1) 4.5mm va-lcp curved condylar plate/16 hole/336mm/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot, part: 02.124.416, lot: l912189, manufacturing site: mezzovico, release to warehouse date: 05.June 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material was confirmed to be correct per the specification with no non-conformance noted.H3, h6: investigation summary updated event description: it was reported that the patient underwent an open reduction internal fixation (orif) of periprosthetic femur fracture on march 26, 2019, the variable angle (va) curved condylar plate broke after being implanted to the patient for 3 months.A patient came back to have the plate removed that the patients leg wasn`t straight and can`t walk.A new procedure performed to fix the femur which displaced after the plate broke.It is unknown if there was a surgical delay.Procedure successfully completed.Patient outcome is unknown.The implant(s) was not returned and instead will be do based on the supplied image(s) from the attachments (2 image(s) from the 2 attachment(s) located in notes & attachments section of the product complaint) the image(s) was reviewed and the complaint condition could was confirmed, as it shows the plate broke between ninth and tenth combi hole (proximal to distal end).As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A device history review, was performed for the returned implant¿s lot number, and no ncrs, no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The raw material was confirmed to be correct per the specification with no non-conformance noted.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event: it is unknown when the plate broke.Concomitant device reported: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
5/13/2019: updated event description: it was reported that on (b)(6) 2019, the patient underwent removal of variable angle (va) curved condylar plate that broke after being implanted in the patient 3 months prior.The patient's leg was not straight and patient cannot walk.Originally, the patient underwent open reduction internal fixation (orif) of periprosthetic femur fracture on an unknown date.The patient received a femoral nail to fix the femur which displaced after the plate broke.It is unknown if there was a surgical delay.Procedure was successfully completed.Patient outcome is unknown.Concomitant device reported: unk - screws: trauma (part# unknown; lot# unknown; quantity 1).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8531491
Report Number2939274-2019-57570
Device Sequence Number1840375
Product Code JDP
UDI-Device Identifier10886982042934
UDI-Public(01)10886982042934
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.416
Device Catalogue Number02.124.416
Device Lot NumberL912189
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/09/2019
05/09/2019
05/13/2019
05/20/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/09/2019
05/09/2019
05/15/2019
05/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR